"Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has."

Margaret Mead
Case report
peer-reviewed

Intravitreal Injection-Induced Migraine Headaches



Abstract

A case of migraine headache triggered by intravitreal injection, and aborted by retrobulbar injection, is reported. To date, migraine and related cephalgia have not been reported after intravitreal injection. Ophthalmologists and neurologists should be aware of this potential sequela of a very common procedure. 



Want to read more?

Create a free account to continue reading this article.

Already a member? Login.



Case report
peer-reviewed

Intravitreal Injection-Induced Migraine Headaches


Author Information

Valerie C. Lerebours

Ophthalmology, Howard University College of Medicine

Thanh-Giao Nguyen

Ophthalmology, Orlando VA Medical Center

Vimal Sarup

Ophthalmology, UCF College of Medicine

Fabian Rossi

Neurology, Orlando VA Medical Center

Saad Shaikh Corresponding Author

Ophthalmology, University of Central Florida College of Medicine

Ophthalmology, Howard University College of Medicine

Ophthalmology, University of Texas Medical Branch at Galveston

Ophthalmology, Orlando Veterans Affairs Medical Center

Ophthalmology, Florida State University College of Medicine


Ethics Statement and Conflict of Interest Disclosures

Human subjects: Consent was obtained by all participants in this study. Orlando VA Medical Center issued approval. The article was exempted per IRB department. . Conflicts of interest: In compliance with the ICMJE uniform disclosure form, all authors declare the following: Payment/services info: All authors have declared that no financial support was received from any organization for the submitted work. Financial relationships: All authors have declared that they have no financial relationships at present or within the previous three years with any organizations that might have an interest in the submitted work. Other relationships: Although they did not receive funding for the completion of the report, Drs. Shaikh, Nguyen, Sarup, and Rossi were employees of the federal government when this report was written. .


Share
Case report
peer-reviewed

Intravitreal Injection-Induced Migraine Headaches

Valerie C. Lerebours">Valerie C. Lerebours, Thanh-Giao Nguyen">Thanh-Giao Nguyen, Vimal Sarup">Vimal Sarup, Fabian Rossi">Fabian Rossi, Saad Shaikh">Saad Shaikh

  • Author Information
    Valerie C. Lerebours

    Ophthalmology, Howard University College of Medicine

    Thanh-Giao Nguyen

    Ophthalmology, Orlando VA Medical Center

    Vimal Sarup

    Ophthalmology, UCF College of Medicine

    Fabian Rossi

    Neurology, Orlando VA Medical Center

    Saad Shaikh Corresponding Author

    Ophthalmology, University of Central Florida College of Medicine

    Ophthalmology, Howard University College of Medicine

    Ophthalmology, University of Texas Medical Branch at Galveston

    Ophthalmology, Orlando Veterans Affairs Medical Center

    Ophthalmology, Florida State University College of Medicine


    Ethics Statement and Conflict of Interest Disclosures

    Human subjects: Consent was obtained by all participants in this study. Orlando VA Medical Center issued approval. The article was exempted per IRB department. . Conflicts of interest: In compliance with the ICMJE uniform disclosure form, all authors declare the following: Payment/services info: All authors have declared that no financial support was received from any organization for the submitted work. Financial relationships: All authors have declared that they have no financial relationships at present or within the previous three years with any organizations that might have an interest in the submitted work. Other relationships: Although they did not receive funding for the completion of the report, Drs. Shaikh, Nguyen, Sarup, and Rossi were employees of the federal government when this report was written. .

    Acknowledgements


    Article Information

    Published: April 06, 2016

    DOI

    10.7759/cureus.561

    Cite this article as:

    Lerebours V C, Nguyen T, Sarup V, et al. (April 06, 2016) Intravitreal Injection-Induced Migraine Headaches . Cureus 8(4): e561. doi:10.7759/cureus.561

    Publication history

    Received by Cureus: March 09, 2016
    Peer review began: March 16, 2016
    Peer review concluded: March 29, 2016
    Published: April 06, 2016

    Copyright

    © Copyright 2016
    Lerebours et al. This is an open access article distributed under the terms of the Creative Commons Attribution License CC-BY 3.0., which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

    License

    This is an open access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.

Abstract

A case of migraine headache triggered by intravitreal injection, and aborted by retrobulbar injection, is reported. To date, migraine and related cephalgia have not been reported after intravitreal injection. Ophthalmologists and neurologists should be aware of this potential sequela of a very common procedure. 



Want to read more?

Create a free account to continue reading this article.

Already a member? Login.



Valerie C. Lerebours

Ophthalmology, Howard University College of Medicine

Thanh-Giao Nguyen

Ophthalmology, Orlando VA Medical Center

Vimal Sarup

Ophthalmology, UCF College of Medicine

Fabian Rossi

Neurology, Orlando VA Medical Center

Saad Shaikh

Ophthalmology, University of Central Florida College of Medicine

For correspondence:
saad.shaikh@ucf.edu

Valerie C. Lerebours

Ophthalmology, Howard University College of Medicine

Thanh-Giao Nguyen

Ophthalmology, Orlando VA Medical Center

Vimal Sarup

Ophthalmology, UCF College of Medicine

Fabian Rossi

Neurology, Orlando VA Medical Center

Saad Shaikh

Ophthalmology, University of Central Florida College of Medicine

For correspondence:
saad.shaikh@ucf.edu